Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 13, 1999, 8:22 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 1999, 8:22 PM CDT (01:22 UTC)
- Expired
- May 13, 1999, 8:55 PM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Coffee County, AL, Geneva County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KTLH 140123 RRA SVRTLH ALC031-061-140155- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 922 PM EDT THU MAY 13 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA GENEVA COUNTY IN SOUTHEASTERN ALABAMA * UNTIL 855 PM CDT (955 PM EDT) * AT 820 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF SAMSON OR 3 MILES NORTHWEST OF KINSTON... MOVING SOUTHEAST AT 25 MPH. NICKEL SIZED HAIL HAD BEEN REPORTED BY SPOTTERS WITH THIS STORM. * SOME LOCATIONS IN THE PATH OF THIS STORM ARE... KINSTON BY 825 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. & TJT/AFD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:00 PM CDT, 7 hours 22 minutes earlier.
Area forecast discussion, May 13, 1:00 PM CDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT THU MAY 13 1999 IN THE SHORT TERM...SCATTERED CONVECTION IS EXPECTED THROUGH THE AFTERNOON AND INTO THIS EVENING. STORM CLUSTER OVER GULF (SOUTH OF PANAMA CITY) HAS WEAKENED & WILL MOVE E-SE & GENERALLY STAY OFF SHORE. WITH GRADIENT LEVEL FLOW MORE WESTERLY & STRONGER TODAY...SEA BREEZE WILL RUN AHEAD OF SHORTWAVE ENERGY FROM NORTHERN SYSTEM...& NOT BE MUCH OF A FACTOR. BUT SHORTWAVE ENERGY WILL SWING THROUGH CWA TOWARD EVENING & OVERNIGHT & SHOULD HELP GENERATE CONVECTION. AS AFTERNOON PROGRESSES...ADDITIONAL DESTABALIZATION WILL OCCUR...WITH MAIN THREAT OVER CWA OF SOME PULSE STORMS. PRECIPITABLE WATER VALUES ARE GENERALLY ABOVE 1.20 INCHES...& SOME LOCALIZED HEAVY RAIN IS EXPECTED. OVERALL SEVERE POTENTIAL SHOULD STAY LOW. MODELS ARE GENERALLY CONSISTENT WITH MOVING SHORTWAVE EAST OF CWA BY FRI NOON...AS PREFRONTAL TROUGH DRIFTS THROUGH TONIGHT...THEN WEAK COLD FRONT FRI AM. SHOULD BE SOME SCATTERED CONVECTION...BUT MOST OF DYNAMICS STAY NORTH. AS WINDS SHIFT TO W-NW...DRYING TREND SEEN FRIDAY AFTERNOON & INTO WEEKEND. ETAS DEPICTION OF PRECIP FIELDS ARE HIT & MISS PER SCATTERED AFFECT. FOR TEMPS...COOLER FAN LOOKS BETTER. TLH 61 84 58 84 532- PFN 65 81 62 82 432- DHN 65 84 60 83 543- ABY 62 83 60 82 5432 VLD 62 85 61 84 5432 MCT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:26 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.